MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number EVD35-06-060-120
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use an everflex self-expanding stent with entrust delivery system to treat a lesion in the distal sfa.The lesion length was 60 mm and the artery diameter was 5.0 mm.No abnormalities were reported in relation to the patient's anatomy.No issues were noted to the device or packaging during set up and the device was prepped as per the ifu with no issues identified.The vessel was pre-dilated using a 5.0 x 200 pre-dilation device and a 6 fr sheath was used.It was reported that the physician encountered resistance when advancing the device and force was applied.The device did not pass through a previously deployed stent.The lock pin was removed when the stent was ready to be deployed.The stent had difficulty passing through a calcified area proximal to the intended lesion.It was reported that when the physician did manage to position the stent, the deployment wheel was rotated but the stent did not deploy.The physician stopped when the stent catheter next to the deployment handle started to accordion.The stent was not deployed and the stent catheter was stuck on the wire.The stent catheter could not be removed on its own and the stent and wire had to be removed together.No resistance was felt upon withdrawal.Another everflex entrust stent was used to complete the procedure.No injury to patient was reported.
 
Additional Manufacturer Narrative
Evaluation summary: the everflex entrust was returned with a 0.014" guidewire loaded.Visual inspection: the everflex entrust was inspected and noted the red safety pin was removed.Approximately 1cm of the stent was exposed outside of the distal end of the catheter.No damages to the stent were noted.The catheter shaft showed kinks at approximately 15.5 and 22cm from the distal tip.The catheter showed approximately 1.5cm of the catheter buckling at the distal tip of the blue isolation sheath.Within the handle assembly it was observed the inner assembly was bunched up and folded on top of itself.Dried blood was observed throughout the returned contents.Approximately 17cm of the distal end of the guidewire was outside of the distal end of the catheter and the od was 0.0125" and the od of the gw at the proximal end outside of the handle assembly was 0.0135".Functional testing: the thumb-wheel was attempted to be rotated.Resistance was encountered, unable to rotate.The handle assembly was cracked open verified the pull cable was intact, but the catheter within the assembly showed multiple bends and signs of buckling to the gold outer assembly.Additional information: the lesion being treated was a calcified lesion.The thumbscrew/ lock pin was checked for securement prior to the procedure.And the lock pin was removed when the stent was ready to be deployed.A 0.035" non-medtronic wire and an everflex entrust stent 6x60x120 were used to complete the procedure.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6939447
Report Number2183870-2017-00438
Device Sequence Number872964
Product Code NIP
UDI-Device Identifier00821684051351
UDI-Public00821684051351
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2020
Device Catalogue NumberEVD35-06-060-120
Device Lot NumberA426683
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2017
Initial Date Received by Manufacturer 09/11/2017
Supplement Date Received by Manufacturer11/09/2017
Initial Report FDA Received Date10/11/2017
Supplement Report FDA Received Date12/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1